Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 14, NWS Brownsville, TX

April 30, 2007Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 30, 2007, 9:25 PM CDT for Starr County, Zapata County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2007, 9:25 PM CDT (02:25 UTC)
Expired
Apr 30, 2007, 9:53 PM CDT
In force
28 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 193 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 2.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 010225
SVRBRO
TXC427-505-010315-
/O.NEW.KBRO.SV.W.0014.070501T0225Z-070501T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
925 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF FALCON DAM...
  EXTREME SOUTH CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1015 PM CDT

* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF FALCON DAM...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALCON DAM BY 1015 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 2651 9938 2636 9928 2647 9901 2668 9915

$$

PHILO
2 follow-up statements
000 
WWUS54 KBRO 010235
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
935 PM CDT MON APR 30 2007

TXC427-505-010315-
/O.CON.KBRO.SV.W.0014.000000T0000Z-070501T0315Z/
ZAPATA TX-STARR TX-
935 PM CDT MON APR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WEST CENTRAL STARR AND EXTREME SOUTH CENTRAL ZAPATA COUNTIES...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF FALCON DAM...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALCON DAM BY 950 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2651 9938 2636 9928 2647 9901 2668 9915

$$

PHILO
000 
WWUS54 KBRO 010253
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
949 PM CDT MON APR 30 2007

TXC427-505-010259-
/O.CAN.KBRO.SV.W.0014.000000T0000Z-070501T0315Z/
ZAPATA TX-STARR TX-
949 PM CDT MON APR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL STARR NEAR 
FALCON DAM AND EXTREME SOUTH CENTRAL ZAPATA COUNTIES IS CANCELLED...

THIS SEVERE THUNDERSTORM HAS NOW MOVED EAST OF THE WARNED AREA ALONG 
THE STARR AND ZAPATA COUNTY LINE...WHERE A NEW WARNING HAS BEEN 
ISSUED.

LAT...LON 2651 9938 2636 9928 2647 9901 2668 9915

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:31 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 30, 7:31 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CDT MON APR 30 2007

.DISCUSSION...A TORNADO WATCH REMAINS IN EFFECT FOR AREAS JUST NORTH
OF THE RIO GRANDE VALLEY UNTIL 10 PM. SEVERE TORNADIC THUNDERSTORMS
HAVE PERSISTED IN NORTHERN AND CENTRAL DUVAL COUNTY EARLY THIS
EVENING...AND THESE DANGEROUS THUNDERSTORMS HAVE BEEN DRIFTING
SLOWLY SOUTH TOWARD NORTHERN JIM HOGG AND ZAPATA COUNTIES. THE
ATMOSPHERE REMAINS VERY SUPPORTIVE FOR THE PERSISTENCE OF THESE
THUNDERSTORMS. LIFT AND INFLOW ALONG THE OUTFLOW BOUNDARIES
ASSOCIATED WITH THE THUNDERSTORM DEVELOPMENT SHOULD LEAD TO RENEWED
UPDRAFT AND MIGRATION TO PORTIONS OF THE UPPER RIO GRANDE VALLEY. IN
ADDITION TO THE TORNADO THREAT FROM THESE STORMS...VERY LARGE HAIL
AND EXTREME RAINFALL TOTALS ARE ALSO POSSIBLE.

AT THIS TIME...THE THUNDERSTORMS REMAIN ABOUT 30 MILES NORTH OF
ZAPATA AND JIM HOGG COUNTIES MOVING SOUTH AT 10 MPH. CONTINUE TO
MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION OR YOUR
LOCAL CABLE OUTLET FOR THE LATEST INFORMATION CONCERNING THESE
THUNDERSTORMS APPROACHING OUR NORTHERN REGION.

HAVE ADJUSTED ZNS TO REFLECT CURRENT TSTM TRENDS AND PROBABLE AREA
OF +TSRA.

&&

.PREV DISCUSSION AT 131 PM...
THUNDERSTORMS ASSOCIATED WITH THIS MORNINGS MCS CONTINUE TO MOVE
THROUGH SOUTH CENTRAL TEXAS THIS AFTERNOON...WITH ACTIVITY
CURRENTLY STAYING NORTH OF CRP AREA. TEMPERATURES IN THE UPPER
VALLEY REACHING NEAR 90 RIGHT NOW...WHILE THE LOWER VALLEY IS
STUCK UNDER A STUBBORN CLOUD DECK. WESTERN SECTIONS WILL CONTINUE
TO DESTABILIZE...AND LIKELY WAIT FOR SOME TYPE OF TRIGGER TO MOVE
IN FRO THE NORTH. STARTING TO SEE A FEW CLOUDS STREAKS OFF THE
MOUNTAINS TO THE SOUTHWEST...SO SOME OROGRAPHIC INITIATION IS
PRETTY CLOSE. SPC HAS AREAS WEST OF US 281 IN THE SLIGHT RISK
TODAY. THE EASTERN REGIONS WILL SEE LESS OF A THREAT DUE TO
AFOREMENTIONED CLOUD COVER AND CAPPING AND REDUCED DAYTIME
HEATING. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE OVERNIGHT
HOURS...WITH THE BIGGEST THREAT REMAINING NORTH OF THE VALLEY.
SOME THUNDERSTORMS ARE POSSIBLE AGAIN TOMORROW...BUT THE UPPER
LEVEL DYNAMICS WILL BE FARTHER NORTH AND WILL HAVE TROUBLE
REACHING DEEP SOUTH TEXAS. THE UPPER LOW WILL MOVE TO THE
NORTHEAST BY WEDNESDAY...AND WILL BE REPLACED WITH WEAK RIDGING.
THIS AND DRIER AIR ALOFT WILL KEEP PRECIPITATION AT BAY AND ALLOW
TEMPS TO GRADUALLY INCREASE THROUGH THE WEEKEND...REACHING 5 TO 7
DEGREES ABOVE NORMAL.

&&

.MARINE...MODERATE SOUTHEAST WINDS WILL CONTINUE FOR THE NEXT
SEVERAL DAYS AS SURFACE LOW PRESSURE OVER MEXICO INTERACTS WITH HIGH
PRESSURE OVER THE GULF TO MAINTAIN THE TIGHT PRESSURE GRADIENT.
SMALL CRAFT ADVISORIES ARE LIKELY FOR THE LAGUNA MADRE AGAIN
TUESDAY. SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH THURSDAY
AS A SLOW MOVING UPPER LOW MOVES ACROSS NORTH TEXAS.

&&

.AVIATION...BREEZY SE WINDS WILL DECOUPLE OVERNIGHT WITH LLJ
ADVECTING IN MVFR CIGS. AND GUSTY SOUTHEAST SURFACE WINDS WILL
PERSIST THIS AFTERNOON AND WILL RETURN TUESDAY AFTERNOON. MVFR CIGS
WILL LIFT AND SCT BY LATE AM AND WINDS WILL MIX DOWN WITH SE WINDS
20G30KTS BY AFTERNOON WITH ISOLD SHRA/TSRA PRODUCING TEMPO MVFR TO
IFR CIGS/VIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  86  75  87 /  20  20  10  10
BROWNSVILLE          74  88  74  88 /  20  20  10  10
HARLINGEN            72  88  73  91 /  20  20  10  10
MCALLEN              73  91  74  93 /  20  20  10  10
RIO GRANDE CITY      74  93  74  95 /  20  20  10  10
SOUTH PADRE ISLAND   75  82  74  84 /  20  20  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ130-132-135 THROUGH 7 PM.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

58/55/MARTINEZ
Hazardous weather outlook, Apr 30, 7:45 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
745 PM CDT MON APR 30 2007

TXZ248>257-011200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
745 PM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS FOR ZAPATA...JIM HOGG AND
BROOKS COUNTIES THROUGH MIDNIGHT. THE MAIN THREAT IS LARGE HAIL AND
HEAVY RAINFALL...WITH SOME OF THESE SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING A TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN PORTIONS
OF DEEP SOUTH TEXAS TUESDAY. RIP CURRENT RISK MAY INCREASE TO
MODERATE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND TUESDAY...ESPECIALLY FOR
THE NORTHERN COUNTIES OF THE RIO GRANDE VALLEY. SPOTTERS AND
EMERGENCY MANAGERS SHOULD STAY TUNED TO DEVELOPING WEATHER.

PHILO

In the hours before

Special weather statement, Apr 30, 6:49 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
649 PM CDT MON APR 30 2007

TXZ248>251-010045-
JIM HOGG TX-ZAPATA TX-BROOKS TX-KENEDY TX-
649 PM CDT MON APR 30 2007

...A TORNADO WATCH IS IN EFFECT JUST NORTH OF THE THE RIO GRANDE
VALLEY...

...STRONG TORNADIC THUNDERSTORMS WITH LARGE HAIL CONTINUE TO DRIFT
SOUTH TOWARD JIM HOGG...ZAPATA AND BROOKS COUNTIES...

A TORNADO WATCH REMAINS IN EFFECT FOR AREAS JUST NORTH OF THE RIO
GRANDE VALLEY UNTIL 10 PM. SEVERE TORNADIC THUNDERSTORMS HAVE
PERSISTED IN NORTHERN AND CENTRAL DUVAL COUNTY EARLY THIS
EVENING...AND THESE DANGEROUS THUNDERSTORMS HAVE BEEN DRIFTING
SLOWLY SOUTH TOWARD NORTHERN JIM HOGG AND ZAPATA COUNTIES. THE
ATMOSPHERE REMAINS VERY SUPPORTIVE FOR THE PERSISTENCE OF THESE
THUNDERSTORMS. LIFT AND INFLOW ALONG THE OUTFLOW BOUNDARIES
ASSOCIATED WITH THE THUNDERSTORM DEVELOPMENT SHOULD LEAD TO RENEWED
UPDRAFT AND MIGRATION TO PORTIONS OF THE UPPER RIO GRANDE VALLEY. IN
ADDITION TO THE TORNADO THREAT FROM THESE STORMS...VERY LARGE HAIL
AND EXTREME RAINFALL TOTALS ARE ALSO POSSIBLE.

AT THIS TIME...THE THUNDERSTORMS REMAIN ABOUT 40 MILES NORTH OF
ZAPATA AND JIM HOGG COUNTIES MOVING SOUTH AT 10 MPH. CONTINUE TO
MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION OR YOUR
LOCAL CABLE OUTLET FOR THE LATEST INFORMATION CONCERNING THESE
THUNDERSTORMS APPROACHING OUR NORTHERN REGION. PHILO

PHILO
Local storm report, Apr 30, 8:52 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
852 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             20 WSW HEBBRONVILLE     27.21N 98.99W
04/30/2007  M1.75 INCH       ZAPATA             TX   TRAINED SPOTTER

            WEATHER SPOTTER REPORTED GOLF BALL SIZE HAIL.

&&

BC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:08 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata52 min
Apr 30, 8:48 PM CDTTornado WarningBROJim Hogg25 min
Apr 30, 8:53 PM CDTFlash Flood WarningBROJim Hogg, Zapata2 hr
Apr 30, 9:00 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata45 min
Apr 30, 9:41 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata34 min
Apr 30, 9:52 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata38 min
Apr 30, 10:12 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.